excipients: povidone, ascorbic acid, magnesium stearate, pregelatinized starch, colloidal anhydrous silica, talc, crospovidone, microcrystalline cellulose, iron oxide yellow (E 172).
Pharmaceutical form. Tablets.
Main physicochemical properties: beige oblong tablets with score lines on both sides and «PD» embossed on one side. Marbling is permitted.
Antispasmodics in combination with analgesics. АТС code А03D C.
Paravarin® is a drug that combines two components: non-narcotic analgesic-antipyretic agent paracetamol and isoquinoline derivative - drotaverine that has antispasmodic action.
Paracetamol has analgesic and antipyretic effect primarily due to inhibition of prostaglandin synthesis in the central nervous system and to a lesser extent in the peripheral system through blocking synthesis of prostaglandins or their effects, and other substances that stimulate pain receptors.
Drotaverine has antispasmodic effect on smooth muscles by inhibiting the enzyme phosphodiesterase IV. The effectiveness of drotaverine depends on the content of the enzyme phosphodiesterase IV in different tissues, regardless of the nature of tissues. Increased concentration of drotaverine also leads to a slight inhibitory effect on calcium-dependent calmodulin.
Paracetamol is rapidly and almost completely absorbed in the gastrointestinal tract. The maximum plasma concentration is achieved in 30-60 minutes. The half-life is 1-4 hours. It is evenly distributed in all body fluids. Binding to plasma proteins is variable. It is primarily excreted as conjugated metabolites via the kidneys.
Drotaverine is rapidly and completely absorbed after oral administration. Its maximum plasma concentration is achieved in 45-60 min after oral intake; 95-98% of drotaverine bind to plasma proteins, primarily to albumin, a- and b-globulins. Its plasma half-life is 2.4 hours, and the biological half-life is 8 to 10 hours. Drotaverine is accumulated in the central nervous system, adipose tissue, myocardium, kidneys and lungs, and also crosses the placenta. It is metabolized in the liver; more than 50% are excreted in the urine and 30% in the feces.
Paracetamol and drotaverine do not interact at the level of protein binding. In an in vitro study it has been shown that paracetamol (in an amount corresponding to the therapeutic doses) does not inhibit the metabolism of drotaverine specifically, but increases by 2-7 times the period of its existence in an unmodified form. It is possible that it also inhibits the metabolism of drotaverine in vivo.
Relief of mild to moderate pain, including tension-type headache (both acute and chronic forms).
Hypersensitivity to any component of the drug, severe renal and/or hepatic impairment, severe hepatic, renal or cardiac failure (low cardiac output syndrome), congenital hyperbilirubinemia, insufficient glucose-6-phosphate dehydrogenase, alcoholism, blood disorders, severe anemia, leukopenia.
Children under the age of 6 years.
Interaction with other medicinal products and other forms of interaction.
Levodopa. Antiparkinsonian effect can be reduced if drotaverine is used simultaneously with levodopa, for example, rigidity and tremor may decline.
The rate of absorption of paracetamol may increase when used with metoclopramide and domperidone, and decrease when used with cholestyramine. Anticoagulant effect of warfarin and other coumarins may be enhanced when used simultaneously, durably, regularly and daily with paracetamol with increased risk of bleeding. The periodic administration has no significant effect.
Barbiturates reduce the antifebrile effect of paracetamol.
Anticonvulsants (including phenytoin, barbiturates, carbamazepine), which stimulate the activity of hepatic microsomal enzyme, may increase the toxic effect of paracetamol on the liver due to increasing degree of drug conversion to hepatotoxic metabolites. If paracetamol is given simultaneously with hepatotoxic remedies, then the toxic effect of drugs on liver increases.
Concomitant use of high doses of paracetamol with isoniazid increases the risk of hepatotoxic syndrome. Paracetamol reduces the effectiveness of diuretics.
Do not use with alcohol.
Consult your doctor for information about the possibility of drug administration to patients with impaired hepatic and renal functions.
It should be kept in mind that patients with alcoholic liver disease have increased risk of hepatotoxic action of paracetamol; the drug may affect the results of laboratory studies on contents of glucose and uric acid in blood.
Do not exceed the prescribed doses.
Do not administer the drug concomitantly with other paracetamol-containing drugs.
If symptoms persist, consult a doctor.
The drug contains drotaverine therefore it should be used with caution in patients with hypotension.
Using during pregnancy or breastfeeding.
Using of the drug is contraindicated.
Influence on velocity reactions in driving motor transport and operating other mechanisms.
During the period of treatment it is recommended to refrain from driving car and performing work, which requires increased attention if the use of the drug causes dizziness.
Posology and method of administration.
The drug is intended for oral use.
Adults and children over 12 years.The recommended dose is 1-2 tablets of Paravarin®, which may be repeated every 8 hours, if required. The daily dose should not exceed 6 tablets.
During the long-term treatment, the dose of Paravarin® should not exceed 4 tablets per day.
Children (6-12 years). The recommended dose is a single dose of 1/2 of tablet, which, if required, can be repeated after 10-12 hours, the maximum daily dose (1 tablet) should not be exceeded.
The maximum period of use without doctor's advice is 3 days. With prolonged treatment (more than 3 days) the dose of Paravarin® should not exceed 4 tablets per day.
The use of the drug for treatment of children less than 6 years of age is contraindicated.
Symptoms of overdose and treatment of overdose.
Lesion of liver is possible in adults who have taken 10g or more of paracetamol and in children who have taken more than 150 mg/kg of body weight. In patients with such risk factors as (long-term treatment with carbamazepine, phenobarbital, phenytoin, primidone, rifampin, St. John's wort and other drugs that induce liver enzymes, regular intake of excessive amounts of ethanol, glutathione cachexia (indigestion, cystic fibrosis, HIV-infection, starvation, cachexia )), use of 5 grams or more of paracetamol may cause lesion of liver.
Symptoms of overdose in the first 24 hours: pallor, nausea, vomiting, anorexia and abdominal pain. Liver injury may become apparent after 12-48 hours after the overdose. There may be abnormal glucose metabolism and metabolic acidosis. In severe poisoning, hepatic failure may progress to encephalopathy, hemorrhage, hypoglycemia, coma and death. Acute renal failure with acute tubular necrosis may be manifested by a strong back pain, hematuria, proteinuria, and develop even in the absence of severe lesion of liver. Heart arrhythmia and pancreatitis have been observed.
Long-term administration of the drug at high doses may lead to hemopoietic organs adverse reactions such as: aplastic anemia, pancytopenia, agranulocytosis, neutropenia, leukopenia, thrombocytopenia. High doses may cause CNS adverse reactions, such as: dizziness, psychomotor agitation and disorientation; urinary system adverse reactions: renal toxicity (renal colic, interstitial nephritis, capillary necrosis).
In case of overdose the emergency medical care is required. The patient should be immediately transported to the hospital, even if symptoms of overdose are not present. Symptoms may be limited to nausea and vomiting, or may not reflect the severity of overdose or risk of organ damage. Treatment with activated carbon should be considered, if an excessive dose of paracetamol has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required, the patient should be given intravenous N-acetylcysteine in line with the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital.
In case of overdose with drotaverine such symptoms may occur: AV-blockade, reduction of the excitation of the heart muscle, arrhythmia. Abnormal heart rhythm and conduction, including a complete blockade of bundle branch block and cardiac arrest (which can be lethal) have been observed in case of significant overdose with drotaverine.
In case of overdose with drotaverine a symptomatic therapy should be initiated.
Allergic reactions: anaphylaxis, skin itch, ash on the skin and mucosae (usually generalized rash, erythematous rash, urticaria), angioedema, erythema multiforme (including Stevens-Johnson syndrome), toxic epidermal necrolysis (Lyell's syndrome), dermahemia, fever, shivers, increased body temperature, weakness.
Gastrointestinal tract adverse events: nausea, epigastric pain, constipation, vomiting, increase of liver enzymes, usually without the development of jaundice.
Endocrine system adverse events: hypoglycemia, up to hypoglycemic coma.
Adverse events of hemopoietic organs: anemia, sulfhemoglobinemia and methemoglobinemia (cyanosis, dyspnea, heartache), hemolytic anemia.
Respiratory system adverse events: bronchospasm in patients sensitive to aspirin and other NSAIDs.
Nervous system adverse events: headache, dizziness, insomnia.
Cardiovascular system adverse events: palpitation, arterial hypotension.
Store at a temperature NMT 25°С in dry place, protected from light and keep it out of reach of children.
There are 10 tablets in a blister; there are 1 or 3, or 9 blisters in a carton pack.
«KUSUM PHARM LLC».
54, Skriabina str., Sumy 40030, Ukraine
Date of the last revision.
Relief of mild to moderate pain, including tension-type headache (both acute and chronic forms).
1 tablet contains paracetamol 500 mg and drotaverine hydrochloride 40 mg. Antispasmodics in combination with analgesics.